Central Oregon DailyDeschutes County Health Services reports an increase in overdose fatalities

Deschutes County Health Services reports an increase in overdose fatalities

Deschutes County Health Services reports an increase in overdose fatalities

Fentanyl Billboard

Deschutes County Health Services sends alerts of a recent increase in overdose fatalities, and advices those who use substances, as well as their families and friends to take additional precautions.

Four overdose fatalities within a six-day period were reported by Deschutes County Health Services, Friday, appearing to be linked to the use of fentanyl and in combination with other substances.

The following information was sent from Deschutes County Health Services and asks people to please be aware of the signs of an overdose and offers resources for support.

For information about opioids, fentanyl, and response, visit www.deschutes.org/stopoverdose.

Recognizing and responding to an overdose can save a life. Here are some signs and symptoms of an overdose to look for:

  • Small, constricted “pinpoint pupils”
  • Falling asleep or losing consciousness
  • Slow, weak, or no breathing
  • Choking or gurgling sounds
  • Limp body
  • Cold and/or clammy skin
  • Discolored skin, especially in lips and nails

Naloxone is a life-saving medication that can reverse an overdose from opioids —including heroin, fentanyl, and prescription opioid medications — when given in time.

Naloxone is easy to use and small to carry. There are two forms of Naloxone that anyone can use without medical training or authorization: prefilled nasal spray and injectable.

If you need Naloxone, please visit participating pharmacies or your local syringe exchange program www.deschutes.org/harmreduction.

 

The Deschutes County Harm Reduction Program recommends the following steps and strategies for community members: 

  1. Assume any substance purchased on the street may contain unknown substances.
  2. Make sure everyone in the area can access Naloxone (aka Narcan) and knows how to administer it.
  3. Naloxone is safe. Even if naloxone is given to someone who is not experiencing an overdose, it will not harm them.

Get Support: If you or someone you care about is struggling with drug or alcohol use, here are some resources that can help:

  • Drug and Alcohol Helpline: (800) 923-4357) or Text: ‘Recovery Now’ to 839863.

Help line for individuals and family members seeking crisis intervention, treatment referral, and chemical-dependency information. linesforlife.org/alcohol-and-drug-helpline

  • Crisis Services: Contact the crisis line by dialing 988 or (541) 322-7500 x9 or call (800) 875-7364 (toll free) or
  • Stabilization Center at 63311 NE Jamison Street Bend, OR 97703 which is open 24 hours a day, 7 days a week.
  • Youth Crisis line: (877) 968-8491 Text: ‘teen2teen’ to 839863.

A teen-to-teen crisis and helpline for youth and teens. Teens available to help daily from 4 -10 p.m. (off-hour calls are answered by the crisis line) oregonyouthline.org

  • Mental Health Care Services: (541) 322-7500 to schedule an initial appointment with the Access Team to access counseling, substance use treatment, peer support services, and more.
CentralOregonDaily.com
CentralOregonDaily.comhttps://centraloregondaily.com/
Central Oregon Daily is Television in Central Oregon … on-air, on-line & on-the-go. We are KOHD – Central Oregon’s ABC, KBNZ – CBS for Central Oregon, and local programming on Central Oregon Daily, COTV and CO4 Visitors Network. We are storytellers of all that matters to Central Oregonians.

Subscribe Today

GET EXCLUSIVE ACCESS TO CONTENT

SUPPORT LOCAL JOURNALISM

NEWS FROM 30+ MEDIA SOURCES

250,000+ LOYAL READERS EACH YEAR

Get unlimited access to our news content and our archive of Central Oregon stories.

Top Stories

More Articles